Hail, Brown
- When
- June 14, 12:29 PM CST
- Where
- Brown County, 1.86 mi S of Nicolet Arpt
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.423, -88.013
Thunderstorms, associated with a passing cold front, produced nickel size hail near De Pere. 75 inch diameter and partially covered the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms, associated with a passing cold front, produced nickel size hail near De Pere. The hail was mainly 0.50 inch to 0.75 inch diameter and partially covered the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 14, 2:55 AM CST, 9 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 355 AM CDT SUN JUN 14 2009 .SHORT TERM...TODAY THROUGH MONDAY... SPLIT FLOW PATTERN CONTINUES OVER THE WEST. OVER THE WESTERN LAKES... SHORT WAVE TROF OVER ONTARIO TO SHIFT EAST THROUGH AREA TODAY WHILE BUILDING RIDGE OVER THE PLAINS SHIFTS EAST. ISOLATED SHOWER/TSTM ACTIVITY CONTINUES TO STRETCH FROM MN INTO NORTHERN WI...ALONG AXIS OF INSTABILITY. MODELS CONTINUE TO INDICATE THIS AREA TO SHIFT SOUTH INTO CENTRAL AND EAST CENTRAL WI BY THIS AFTERNOON. WILL GO WITH ISOLD WORDING WITH WEAK BOUNDARY/WINDSHIFT IN AREA. SOME MOISTURE CONVERGENCE ALONG BOUNDARY...THOUGH THINK MODELS A BIT HIGH WITH DEW POINT MORE LIKELY INTO MID 50S. EVEN SO WILL SEE SBCAPES OF 500 AND LIS DOWN TO -2. GFS SHOWING SOME DIVERGENCE WITH RRQ OF EXITING JET. WBZERO VALUES LOW THOUGH SHEAR LIMITED. SMALL HAIL POSSIBLE WITH THE STORMS THAT DO DEVELOP. HIGH PRESSURE BUILDS SOUTH INTO LOWER MI TONIGHT WITH EASTERN WI UNDER LIGHT EAST FLOW. HAVE BROUGHT TEMPS UP TO AROUND 80 IN CENTRAL WI FOR MONDAY...THOUGH COOLER EAST WITH FLOW OFF LAKE. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. UPPER RIDGING WILL HOLD FOR MONDAY NIGHT ACROSS THE REGION...BUT A UPPER TROUGH WILL QUICKLY APPROACH FROM THE NORTHERN PLAINS ON TUESDAY. MODELS STILL A LITTLE DIFFERENT WITH THIS FEATURE...AS THE GFS IS STRONGER WITH A 500MB CLOSED LOW OVER MINNESOTA BY 12Z WEDNESDAY. THIS IS SLOWER THAN ITS PREVIOUS RUN WHICH HAD A STRONGER LOW AND PLACED IT OVER WISCONSIN...SO SEEMS THE GFS IS TRENDING TOWARD THE ECMWF. THE ECMWF IS MUCH WEAKER WITH THE SYSTEM WITH A WEAKER TROUGH PASSING THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY. THE ECMWF DOES BRING PRECIP A BIT FARTHER NORTHEAST INTO THE CWA THAT WHAT IS CURRENTLY FORECAST...BUT THINKING THE DRIER AIR WILL HOLD OFF FOR MOST/ALL OF TUESDAY...SO PLAN TO KEEP THE LOW/SLIGHT CHANCE CONFINED TO THE SOUTHWEST CWA. NAM AND GFS ENSEMBLE ARE FAIRLY SIMILAR TO THE ECMWF. THE GFS DOES HAVE SOME SUPPORT WITH THE 00Z CANADIAN...WHICH IS A BIT WORRISOME...AS IT BRINGS IN PRECIP TO MUCH OF NORTHEAST WISCONSIN BY 00Z WEDNESDAY. THE CANADIAN WAS ONE OF THE SLOWER MODELS 2 MODEL RUNS AGO...SO WILL NOT JUMP ON THAT CHANGE JUST YET. WITH THE GFS/CANADIAN A LITTLE JUMPY RUN TO RUN...WILL FAVOR THE ECMWF FOR THIS FORECAST PACKAGE. THE CURRENT FORECAST HAS A PRETTY GOOD HANDLE THE ECMWF SCENARIO WITH THE BEST CHANCES FOR SHOWERS AND STORMS ON TUESDAY NIGHT/EARLY WEDNESDAY AND AGAIN ON THURSDAY NIGHT...SO WILL NOT MAKE ANY MAJOR CHANGES. TEMPERATURES WILL BE DEPENDENT ON WHICH SOLUTION IS CORRECT. IF THE GFS/CANADIAN ARE CORRECT...FORECAST HIGH TEMPS ARE SEVERAL DEGREES TOO WARM AS AN UPPER TROUGH WILL LINGER OVER THE WESTERN GREAT LAKES...AND WOULD NEVER GET INTO A SUSTAINED SOUTH/SOUTHWEST FLOW AND WE WOULD BE STUCK WITH PLENTY OF PRECIP/CLOUDS. IF THE ECMWF IS CORRECT...WE SHOULD WARM UP NICELY AHEAD OF THE SYSTEM AT THE END OF THE WEEK. && .AVIATION...VFR CONDITIONS WILL CONTINUE INTO MONDAY...WITH EXCEPTION OF ISOLATED TSTM ACTIVITY. WEAK FRONTAL BOUNDARY/WIND SHIFT TO MOVE SOUTH INTO INCREASINGLY UNSTABLE ATMOSPHERE OVER CENTRAL AND NORTHEAST WI TODAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/BERSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 413 AM CDT SUN JUN 14 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 413 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST AND CENTRAL WISCONSIN TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-150915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 413 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The Green Bay radar (KGRB), 11 km away, was scanning. The volume nearest the first event began at 18:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 177504.